MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; SURGICAL HAND DRILL

DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; SURGICAL HAND DRILL
Model Number 285300
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a laterjet procedure on (b)(6) 2021, it was observed that the latarjet glenoid long drill bit 3.2 was blunt.The procedure was completed with the same device despite the issue.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during an unknown procedure surgeon identified that a top hat screwdriver, a coracoid step drill and a glenoid 3.2mm drill were blunt.The complaint device is not being returned, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
LATARJET GLENOID LONG DRILL BIT 3.2
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11975595
Report Number1221934-2021-01819
Device Sequence Number17010335
Product Code LXH
UDI-Device Identifier10886705018093
UDI-Public10886705018093
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285300
Device Catalogue Number285300
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/19/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1